MAUDE Adverse Event Report: MICROVENTION, INC. VIA-17 MICROCATHETER; PERCUTANEOUS CATHETER

MICROVENTION, INC. VIA-17 MICROCATHETER; PERCUTANEOUS CATHETER
Model Number VIA-17-154-45-MVI2
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Ruptured Aneurysm (4436)
Date of Event 03/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned to the manufacturer for evaluation.Additionally, procedural images were not provided; therefore, the reported event cannot be confirmed.The instructions for use (ifu) identifies aneurysm rupture as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that during advancement into an aneurysm with a via microcatheter, there was a sudden movement, which appeared to cause rupture to an aneurysm.The aneurysm was embolized as planned and angiography confirmed that the aneurysm was stable after a few minutes.The patient awoke with no neurological deficit, only a slight headache.

Brand Name
VIA-17 MICROCATHETER
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key11691643
Report Number2032493-2021-00147
Device Sequence Number14233392
Product Code DQY
UDI-Device Identifier00851566003703
UDI-Public(01)00851566003703(11)191028(17)220930(10)19102818
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K150894
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberVIA-17-154-45-MVI2
Device Catalogue NumberFG33133-01
Device Lot Number21020113W
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2021
Initial Report FDA Received Date04/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age78 YR